Alert archive / Nevada / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 23, NWS Reno, NV

June 3, 20094 counties in Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jun 3, 2009, 11:29 AM PDT for 4 counties in Nevada. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2009, 11:29 AM PDT (18:29 UTC)
Expired
Jun 3, 2009, 12:15 PM PDT
In force
46 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 69 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 12:14 PM PDTHAIL 0.255 S Virginia City, NVPEA SIZE HAIL WITH HEAVY RAIN. PONDING WATER ON LOCAL STREETS.
Jun 3, 12:20 PM PDTHAIL 0.255 Se Virginia City, NVPEA SIZE HAIL WITH HEAVY RAIN. SOME PONDING ON STREETS. CALM WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 6.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 031829
SVRREV
NVC005-019-029-031-510-031915-
/O.NEW.KREV.SV.W.0023.090603T1829Z-090603T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
1129 AM PDT WED JUN 3 2009

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARSON CITY IN WESTERN NEVADA...
  THIS INCLUDES THE CITY OF CARSON CITY...
  NORTH CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA...
  THIS INCLUDES THE CITY OF GARDNERVILLE...
  EXTREME WEST CENTRAL LYON COUNTY IN WESTERN NEVADA...
  SOUTHWESTERN STOREY COUNTY IN WESTERN NEVADA...
  THIS INCLUDES THE CITY OF VIRGINIA CITY...
  EXTREME SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 1215 PM PDT

* AT 1126 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR JOHNSON LANE...OR
  NEAR GARDNERVILLE...AND MOVING NORTH AT 20 MPH. THIS STORM MAY  
  PRODUCE WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL.

* LOCATIONS AFFECTED INCLUDE...CARSON CITY...DAYTON...GARDNERVILLE...
  INDIAN HILLS...JOHNSON LANE AND NEW WASHOE CITY.

LAT...LON 3933 11980 3932 11951 3891 11959 3891 11982
TIME...MOT...LOC 1828Z 187DEG 27KT 3902 11970

$$

JAH
2 follow-up statements
000 
WWUS55 KREV 031851
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1151 AM PDT WED JUN 3 2009

NVC005-019-029-031-510-031915-
/O.CON.KREV.SV.W.0023.000000T0000Z-090603T1915Z/
STOREY NV-LYON NV-WASHOE NV-DOUGLAS NV-CARSON CITY NV-
1151 AM PDT WED JUN 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM PDT
FOR CARSON CITY...NORTH CENTRAL DOUGLAS...EXTREME SOUTH CENTRAL
WASHOE...EXTREME WEST CENTRAL LYON AND SOUTHWESTERN STOREY
COUNTIES...

AT 1145 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STRONGEST PORTION 
OF THIS STORM WAS 5 MILES EAST OF CARSON CITY AND MOVING NORTHEAST 
AT 20 MPH.

* LOCATIONS IN THE STORM PATH INCLUDE...EAST CARSON 
CITY...DAYTON...GOLD HILL AND VIRGINIA CITY.

LAT...LON 3933 11980 3932 11951 3891 11959 3891 11982
TIME...MOT...LOC 1846Z 187DEG 27KT 3916 11968

$$

RM
000 
WWUS55 KREV 031909
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1209 PM PDT WED JUN 3 2009

NVC005-019-029-031-510-031915-
/O.EXP.KREV.SV.W.0023.000000T0000Z-090603T1915Z/
STOREY NV-LYON NV-WASHOE NV-DOUGLAS NV-CARSON CITY NV-
1209 PM PDT WED JUN 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR CARSON CITY...NORTH CENTRAL
DOUGLAS...EXTREME SOUTH CENTRAL WASHOE...EXTREME WEST CENTRAL LYON
AND SOUTHWESTERN STOREY COUNTIES WILL EXPIRE AT 1215 PM PDT...

THE STORM THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...THIS STORM STILL REMAINS QUITE STRONG AND IS CAPABLE OF 
PRODUCING HAIL UP TO DIME SIZE WITH WIND GUSTS TO 50 MPH ALONG WITH 
HEAVY RAIN. PEOPLE SHOULD KEEP AN EYE TO THE SKY THROUGH THIS 
AFTERNOON AND BE PREPARED TO MOVE TO SAFE SHELTER AS THUNDERSTORMS WILL 
REMAIN IN THE AREA.

LAT...LON 3933 11980 3932 11951 3891 11959 3891 11982
TIME...MOT...LOC 1905Z 187DEG 27KT 3930 11966

$$

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:46 AM PDT, 43 minutes earlier.

Area forecast discussion, Jun 3, 10:46 AM PDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1046 AM PDT WED JUN 3 2009

.UPDATE...
GOING FORECAST IS GENERALLY IN GOOD SHAPE. DID NOTE THAT SPC HAS
INCREASED THE SIZE OF THEIR SLIGHT RISK AREA TODAY. BASED ON
FORECAST SOUNDINGS AND INSTABILITY PROGS THINK BEST POTENTIAL FOR
SIGNIFICANT CONVECTION REMAINS ACROSS THE NW 1/3 OF THE CWA. WILL
ADD SOME GUSTY WIND...SMALL HAIL AND HEAVY RAIN WORDING TO THE FAR
N AND NW FOR THE AFTN. CLOUD COVER OVER SRN AREAS MAY INHIBIT
CONVECTIVE DEVELOPMENT EARLY BUT INCREASE IN JET DYNAMICS ACROSS
THE FAR S THROUGH THE DAY SHOULD AID DEVELOPMENT THERE. JET
DYNAMICS INCREASE MORE FURTHER NORTH LATER TODAY AS WELL. FORECAST
SOUNDINGS STILL MAINTAIN BEST MSTR ACROSS THE NRN CWA TODAY. THIS
AGAIN IS THE AREA OF BIGGEST CONCERN FOR SIGNIFICANT CONVECTION. MLF

&&

.PREVIOUS DISCUSSION... /ISSUED 306 AM PDT WED JUN 3 2009/

SHORT TERM...
THE FOCUS FOR THE MOST WIDESPREAD AND INTENSE CONVECTION THE NEXT
FEW DAYS WILL BE THE NORTHERN SIERRA AND INTO FAR WESTERN NEVADA...
WITH MORE SCATTERED DIURNAL CONVECTION FURTHER OUT INTO THE GREAT
BASIN. THE CONVECTIVE FOCUS ON THE NORTHWEST CWA IS DUE TO THE
PROXIMITY TO THE DEFORMATION AXIS OF THE UPPER LOW OFF THE
CALIFORNIA COAST AND AN IMPULSE MOVING OVER NORTHEAST CALIFORNIA
TONIGHT AND THURSDAY MORNING. AS IN RECENT DAYS...A FEW STRONG
THUNDERSTORMS WITH SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN CAN
BE EXPECTED IN THE AFTERNOONS AND EVENINGS BUT THEY WILL BE
TEMPERED BY MODEST INSTABILITY AND COPIOUS CLOUD COVER. STORMS FOR
TODAY AND THURSDAY SHOULD CONTINUE TO HAVE DECENT FORWARD MOTION
SO THIS SHOULD KEEP DOWN THE THREAT FOR FLASH FLOODING UNLESS
STORMS TRAIN/REDEVELOP OVER THE SAME LOCATION.

FRIDAY...THE UPPER LOW OFF THE COAST WILL FINALLY BEGIN EJECTING
INLAND. THIS WILL BRING ANOTHER IMPULSE INTO THE REGION FOR
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ALSO...AS A SIDE
CURIOSITY...700 MB TEMPS FALL TO 0 TO -2C FRIDAY. THIS WILL BRING
THE CHANCE FOR A LIGHT DUSTING OF SNOW OR GRAUPEL ABOVE ABOUT 8500
FEET. SNYDER

LONG TERM...SATURDAY THROUGH TUESDAY...
SIGNIFICANT DIFFERENCES IN THE 00Z MODELS HAVE APPEARED AND THUS
CONFIDENCE HAS DECREASED FOR LATE THIS WEEKEND AND EARLY NEXT
WEEK. WILL GENERALLY FOLLOW THE ECMWF...WHICH THE GFS ENSEMBLES
SUPPORT MORE THAN THE 00Z GFS. TEMPERATURES WILL REMAIN NEAR TO
BELOW NORMAL WITH AN UNSETTLED PATTERN OVER THE AREA.

FOR SATURDAY THE WEAKENING LOW OPENS INTO A TROUGH WITH MOIST AND
SLIGHTLY UNSTABLE CONDITIONS OVER THE AREA.  GFS TRIES TO DIG THE
TROUGH OFF THE SOUTHERN CALIFORNIA COAST...A SOLUTION ONLY FOLLOWED
BY A FEW OF ITS ENSEMBLE MEMBERS.  AN AREA OF DEFORMATION OVER THE
NORTHERN AREAS AND THE COLD POOL OF THE LOW OVER THE SOUTHERN AREAS
SHOULD BE THE MAIN FOCUS FOR CONVECTION.  DID BOOST POPS A BIT TO
ACCOUNT FOR THIS.

FOR SUNDAY THE TROUGH REMAINS OVER THE AREA...ECMWF IS MORE
REASONABLE HERE AS IT SLOWLY ELONGATES THE TROUGH IN WEAK FLOW ALOFT
THAN THE GFS PROGRESSIVE EASTWARD MOTION.

MONDAY AND TUESDAY IS WHEN THE MODELS DIFFERENCES ARE GREATEST.
ECMWF REDEVELOPS A LOW NEAR THE CALIFORNIA COAST...KEEPING THE AREA
UNDER A HIGHER CHANCE FOR SHOWERS AND THUNDERSTORMS.  THE GFS KEEPS
A TROUGH OVER THE EASTERN GREAT BASIN WITH A DRIER NORTHWEST FLOW
OVER THE AREA. INCREASED POPS TO CHANCE FOR THE SIERRA AND SLIGHT
CHANCE FOR WESTERN NEVADA BASED ON ECMWF AND SUPPORT FROM GFS
ENSEMBLES WHICH HAVE A CHANCE-LIKELY POPS OVER THE AREA MONDAY AND
TUESDAY. BRONG

AVIATION...
SOME IFR FOG AND LOW STRATUS AGAIN THIS MORNING IN THE SIERRA...DUE
TO RAIN OVER THE LAST SEVERAL DAYS. LOW CLOUDS AND FOG SHOULD BURN
OFF BY 16Z.

MOIST AND UNSTABLE CONTINUE WITH UPPER LOW OFF THE CALIFORNIA
COAST.  ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL
INCREASE OVER THE AREA 17-20Z.  STORM MOTION WILL BE TO THE NORTH AT
15-20KTS...SO ANY MODERATE TO HEAVY RAIN OVER THE TERMINALS WILL
OCCUR IN BRIEF PERIODS.  VISIBILITY REDUCTIONS DOWN TO 1-2 MILES IN
AREAS OF HEAVY RAIN.  HAIL AND OUTFLOWS TO 45KTS POSSIBLE WITH THE
STRONGER STORMS.

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE
REST OF THE WEEK...AS THE LOW SLOWLY MOVES OVER THE SIERRA. BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jun 3, 10:55 AM PDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RENO NV
1055 AM PDT WED JUN 3 2009

CAZ070>073-NVZ001>005-0400600-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
1055 AM PDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE REMAINS NEAR THE CALIFORNIA COAST WITH MOIST AND
UNSTABLE CONDITIONS OVER THE AREA.

THE GREATEST RISK FOR SHOWERS AND THUNDERSTORMS TODAY IS IN AN AREA
FROM A BRIDGEPORT TO YERINGTON LINE NORTHWARD THROUGH THE TAHOE
BASIN...RENO-SPARKS AND FERNLEY...EXTENDING INTO LASSEN AND NORTHERN
WASHOE COUNTIES. SHOWERS AND THUNDERSTORMS IN THIS AREA WILL BE
CAPABLE OF HEAVY RAIN...HAIL AND GUSTY OUTFLOW WINDS UP TO 50 MPH.
THERE IS A SLIGHT RISK A FEW THUNDERSTORMS WILL BECOME SEVERE THIS
AFTERNOON AND EARLY THIS EVENING ALONG AND NORTHWEST OF A LINE FROM
TRUCKEE TO GERLACH. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING WILL BE HAIL AROUND 1 INCH IN DIAMETER
AND GUSTY WINDS TO NEAR 65 MPH.

HEAVY RAIN EVEN IN BRIEF 10 TO 15 MINUTE PERIODS MAY CAUSE MINOR
FLOODING...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAIN OVER THE
LAST COUPLE DAYS.

ACROSS THE REST OF THE FORECAST AREA...ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS MAY PRODUCE SMALL HAIL...GUSTY OUTFLOW
WINDS AND MODERATE TO HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOW PRESSURE WILL REMAIN STATIONARY THURSDAY WITH SHOWERS AND
THUNDERSTORMS LIKELY ACROSS THE NORTHERN SIERRA...FAR WESTERN
NEVADA AND NORTHEAST CALIFORNIA.

BY FRIDAY THE LOW WILL SLOWLY MOVE ONSHORE AND IS FORECAST TO
REACH THE SIERRA FRIDAY NIGHT. THIS WILL ALLOW SHOWERS AND
THUNDERSTORMS TO CONTINUE THROUGH SATURDAY. WHEN THE LOW MOVES
OVERHEAD...IT WILL BRING COOLER TEMPERATURES TO THE REGION AND MAY
LOWER SNOW LEVELS TO NEAR 8000 FEET FRIDAY NIGHT AND SATURDAY.
SNOW ACCUMULATIONS ARE POSSIBLE IN THE HIGHER ELEVATIONS OF THE
SIERRA.

A NEW AREA OF LOW PRESSURE MAY DEVELOP NEAR THE CALIFORNIA COAST
EARLY NEXT WEEK AND BRING ADDITIONAL CHANCES OF SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE OFFICE. SKYWARN SPOTTER ACTIVATION MAY BE
REQUIRED LATER TODAY.

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jun 3, 10:53 AM PDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1053 AM PDT WED JUN 3 2009

CAZ072-073-NVZ001>003-031815-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL
AND SOUTHERN LYON COUNTIES-MONO-
1053 AM PDT WED JUN 3 2009

...THUNDERSTORMS WILL AFFECT THE 395 CORRIDOR SOUTH OF CARSON CITY
THROUGH NOON...

AT 1047 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERAL STRONG THUNDERSTORMS FROM NEAR MARKLEEVILLE SOUTH
TO BRIDGEPORT. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH AND WILL
MOVE ACROSS THE HIGHWAY 395 CORRIDOR BY 1130 AM.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH
THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...MINDEN...
GENOA...HOLBROOK JUNCTION...AND JOHNSON LANE.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

JAH
Special weather statement, Jun 3, 11:00 AM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1100 AM PDT WED JUN 3 2009

CAZ071-031945-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
1100 AM PDT WED JUN 3 2009

...STRONG THUNDERSTORMS NORTH OF GENESEE MOVING NORTH TOWARD
FREDONYER PASS...

AT 1155 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS JUST NORTH OF GENESEE...OR 15 MILES
NORTHEAST OF QUINCY...MOVING NORTH AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR...PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 40 MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...ANTELOPE LAKE...FREDONYER PASS...
  GENESEE...SUSANVILLE...JANESVILLE AND SUSANVILLE MUNICIPAL AIRPORT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

JAH
Special weather statement, Jun 3, 11:14 AM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1114 AM PDT WED JUN 3 2009

CAZ071-031900-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
1114 AM PDT WED JUN 3 2009

...A LINE OF STORMS WILL AFFECT CENTRAL PLUMAS AND SOUTHWEST LASSEN
COUNTIES THROUGH NOON...

AT 1112 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF QUINCY TO 6 MILES SOUTHWEST OF SIERRAVILLE. THE STORMS WERE
MOVING NORTH AT 20 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...BLAIRSDEN...CROMBERG...GENESEE...
  GRAEAGLE...JOHNSVILLE AND PLUMAS EUREKA STATE PARK.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

JAH

Nearby

Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.